Alert archive / Wisconsin / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS Duluth, MN

May 27, 2012Carlton County, Minnesota; Bayfield County, Douglas County, Wisconsin

NWS Duluth, MN issued this areal flood warning at May 27, 2012, 4:46 PM CDT for Carlton County, Minnesota; Bayfield County, Douglas County, Wisconsin. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2012, 4:46 PM CDT (21:46 UTC)
Expired
May 28, 2012, 4:30 PM CDT
In force
24 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Carlton County, MN, Bayfield County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 38 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this areal flood warning went out at May 27, 4:41 PM CDT, 5 minutes earlier.

Area forecast discussion, May 27, 4:41 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
441 PM CDT SUN MAY 27 2012

.SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER SERN NODAK...WITH A WARM FRONT EXTENDING EAST OF THE LOW
ACROSS CNTL MN AND OVER NRN WI. EAST WINDS OVER LAKE SUPERIOR HAS
BASICALLY STOPPED THE NWD MOVEMENT OF THE WARM FRONT...ALTHOUGH WARM
AIR IS OVERRUNNING THE MARINE LAYER CREATING ELEVATED INSTABILITY
FROM THE TWIN PORTS ON NORTH. ALONG AND SOUTH OF THE WARM FRONT
THE INSTABILITY IS SURFACE-BASED WITH MLCAPE VALUES RANGING FROM
1000-2000 J/KG. WITH FAIRLY STRONG HELICITY VALUES INVOF AND JUST
SOUTH OF THE WARM FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY ACROSS THE SRN HALF OF OUR CWA WHERE THE MAIN
SVR THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER PER
SPC...THERE WILL BE A SMALL CHANCE FOR TORNADOES. FOR FURTHER
DETAILS ABOUT SEVERE POTENTIAL TONIGHT...PLEASE REFER TO THE
SWODY1 AND SWOMCD PRODUCTS ISSUED BY THE SPC.

THE OTHER FORECAST CONCERN FOR TONIGHT IS THE HEAVY RAIN POTENTIAL
AS THE SFC LOW AND TRAILING COLD FRONT PROPAGATE EWD ACROSS THE
CWA. THE NWP MODELS ARE IN BETTER AGREEMENT WITH PRECIP TOTALS
ACROSS THE NORTHLAND TONIGHT...PRODUCING 1 TO 2 INCHES OF RAINFALL
ACROSS THE SAINT CROIX RIVER VALLEY...AITKIN/CROW WING COUNTIES
AND AREAS TO THE NORTHEAST ACROSS THE TWIN PORTS AND OVER THE
MINNESOTA ARROWHEAD INCLUDING MOST OF SAINT LOUIS COUNTY. THE TWO
AREAS THAT MAY NOT EXPERIENCE HEAVY RAINFALL AMOUNTS WILL BE
ACROSS OUR FAR WRN ZONES AND OUR ERN WI ZONES. THIS PRECIP FCST
STILL FITS OUR FLASH FLOOD WATCH WELL. AND WITH STRONG TO SEVERE
STORMS POSSIBLE...LOCALLY HEAVIER AMOUNTS ARE PROBABLE. THE FRONT
IS PROGGED TO BE OVER OUR ERN ZONES EARLY MONDAY MORNING...AND
MOVE EAST OF OUR FCST AREA BY MIDDAY. THE PARENT UPPER LEVEL
TROUGH WILL THEN DIG SEWD OVER OUR FCST AREA MONDAY AFTERNOON INTO
MONDAY NIGHT PRODUCING SCTD SHOWERS AND STORMS...MAINLY ACROSS OUR
NRN ZONES.

AREAS OF FOG WILL AFFECT THE DULUTH/CLOQUET AREAS THROUGH THIS
EVENING...WITH DENSE FOG POSSIBLE THROUGH LATE AFTERNOON. THE FOG
SHOULD DISSIPATE SOMEWHAT WHEN THE PRECIP DEVELOPS THIS EVENING.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
AS A BROAD UPPER TROUGH REMAINS...HIGH PRESSURE FROM THE CANADIAN
PRAIRIES WILL BUILD OVER THE FORECAST AREA TUESDAY NIGHT THROUGH
FRIDAY AND OVER THE MID MISSISSIPPI VALLEY AND OHIO VALLEY THIS
WEEKEND. COLD ADVECTION CLOUDS AND A FEW SHOWERS WILL REMAIN...
LIKELY PROTECTING OUR AREA FROM A FREEZE TUESDAY NIGHT. WE WILL
HAVE TO MAKE SURE CLEARING...ESPECIALLY NORTH OF DULUTH DOES NOT
BEGIN BEFORE DAYBREAK WEDNESDAY. THE DEEPENING OF THE UPPER TROUGH
OVER OUR AREA WILL CHILL THE COLUMN BUT SHOULD DESTABILIZE THE AIR
ENOUGH TO MAINTAIN SOME CLOUDS AND AGAIN PROTECT OUR AREA FROM
FROST OR A FREEZE...EVEN AS THE COLUMN COOLS LATE WEDNESDAY NIGHT
AND EARLY THURSDAY. THE HIGH SUN SHOULD FINALLY WARM THE
UNSEASONABLY COLD COLUMN REDUCING THE POSSIBILITY OF THE
TEMPERATURE ENDANGERING CROPS AND PLANTS FRIDAY AND SATURDAY
MORNING. AS THE SURFACE HIGH BUILDS FURTHER UP THE OHIO VALLEY AND
HEIGHTS ALOFT RISE...A SOUTHWEST FLOW SHOULD FINALLY BEGIN TO
MODERATE TEMPERATURES ACROSS OUR AREA SUNDAY. ADDITIONALLY...THE
WARM ADVECTION IS APT TO INTRODUCE A CHANCE OF OVERRUNNING SHOWERS
SUNDAY.

&&

.AVIATION.../18Z TAF ISSUANCE/
IFR IN LOW CLOUDS ACROSS NORTHEAST MN AND HIGH-END MVFR TO VFR IN
SCATTERED TO BROKEN CLOUDS ACROSS NORTHWEST WI AND SOUTHERN PINE
COUNTY MN. VLIFR IN DENSE FOG ACROSS HIGHER TERRAIN ALONG THE
LAKE SUPERIOR NORTH SHORE...INCLUDING THE DULUTH AREA. THUNDER
STORMS...MOST WITH INTENSE RAIN...AND SOME CONTAINING TORNADOES...
EXTREME AND DESTRUCTIVE WIND...AND VERY LARGE HAIL OVER 2 INCHES
WILL SPREAD ACROSS THE AREA FROM WEST TO EAST BEGINNING ABOUT
MIDNIGHT TONIGHT AND CONTINUING INTO EARLY MONDAY. WEST WIND WITH
MVFR CONDITIONS IN BROKEN CLOUDS WILL FOLLOW. CLOUDS WILL SCATTER
OUT...WITH RESULTING VFR CONDITIONS FROM XVG-DLH AND ACROSS
NORTHWEST WI BEGINNING LATE MONDAY MORNING.

&&

.POINT TEMPS/POPS...
DLH  50  73  47  54 /  90  60  20  50
INL  52  69  43  48 /  80  50  60  60
BRD  60  73  48  54 /  90  30  20  40
HYR  65  80  49  58 /  80  60  20  30
ASX  54  77  51  58 /  80  70  20  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR MNZ012-019>021-026-034>038.

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR WIZ001-006-007.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...BERDES
LONG TERM....EOM
AVIATION...EOM
Hazardous weather outlook, May 27, 3:51 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT SUN MAY 27 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
351 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
EARLY THIS MORNING...AND EVENTUALLY DIMINISH AND LIFT TO THE NORTH
BY THE LATE MORNING AND EARLY AFTERNOON. HOWEVER...BY LATE THIS
AFTERNOON ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN
FROM THE WEST...WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS...MAINLY SOUTH AND WEST OF A LINE FROM CASS LAKE TO
MOOSE LAKE TO SHELL LAKE.

THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING TONIGHT
ACROSS PARTS OF THE NORTHLAND. IT APPEARS AT THIS TIME THAT THE
HEAVIEST RAIN WILL FALL ALONG A NORTH SOUTH CORRIDOR EXTENDING FROM
BRAINERD TO SPOONER...NORTHWARD THROUGH THE TWIN PORTS ALONG
HIGHWAY 61 AND 53...AND INTO THE TIP OF THE ARROWHEAD. VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME...ON TOP OF ALREADY SATURATED
SOILS...WILL CREATE THE POTENTIAL FOR FLASH FLOODING. CHECK THE
LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LSZ121-140>148-281030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
351 AM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS...COMBINED WITH INCREASING WAVE HEIGHTS WILL
PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST
NEAR SHORE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, May 27, 10:54 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1054 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       PINE CENTER             46.21N 93.91W
05/27/2012  M1.61 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       LEECH LAKE              47.16N 94.41W
05/27/2012  M1.35 INCH       CASS               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       BALL CLUB               47.33N 93.94W
05/27/2012  M0.90 INCH       ITASCA             MN   MESONET

0848 AM     HEAVY RAIN       AITKIN                  46.53N 93.71W
05/27/2012  M1.22 INCH       AITKIN             MN   MESONET

            FROM RAWS

0848 AM     HEAVY RAIN       WINTER                  45.82N 91.01W
05/27/2012  M0.76 INCH       SAWYER             WI   MESONET

0848 AM     HEAVY RAIN       CLAM LAKE               46.16N 90.92W
05/27/2012  M1.21 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       CRANE LAKE              48.27N 92.49W
05/27/2012  M0.65 INCH       ST. LOUIS          MN   MESONET

0848 AM     HEAVY RAIN       GLIDDEN                 46.13N 90.58W
05/27/2012  M0.37 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       HAYWARD                 46.01N 91.48W
05/27/2012  M0.90 INCH       SAWYER             WI   MESONET

            RAWRS

0848 AM     HEAVY RAIN       HIBBING                 47.40N 92.95W
05/27/2012  M1.09 INCH       ST. LOUIS          MN   MESONET

            RAWS

&&

CCHRIST
Local storm report, May 27, 11:14 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1114 AM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HEAVY RAIN       OULU                    46.63N 91.53W
05/27/2012  M1.25 INCH       BAYFIELD           WI   TRAINED SPOTTER

            RAINFALL SINCE 11PM CDT LAST NIGHT

0733 AM     HEAVY RAIN       3 N MERRIFIELD          46.51N 94.17W
05/27/2012  M3.14 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       GLIDDEN                 46.13N 90.58W
05/27/2012  M0.37 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       CRANE LAKE              48.27N 92.49W
05/27/2012  M0.65 INCH       ST. LOUIS          MN   MESONET

0848 AM     HEAVY RAIN       CLAM LAKE               46.16N 90.92W
05/27/2012  M1.21 INCH       ASHLAND            WI   MESONET

0848 AM     HEAVY RAIN       WINTER                  45.82N 91.01W
05/27/2012  M0.76 INCH       SAWYER             WI   MESONET

0848 AM     HEAVY RAIN       AITKIN                  46.53N 93.71W
05/27/2012  M1.22 INCH       AITKIN             MN   MESONET

            FROM RAWS

0848 AM     HEAVY RAIN       BALL CLUB               47.33N 93.94W
05/27/2012  M0.90 INCH       ITASCA             MN   MESONET

0848 AM     HEAVY RAIN       LEECH LAKE              47.16N 94.41W
05/27/2012  M1.35 INCH       CASS               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       PINE CENTER             46.21N 93.91W
05/27/2012  M1.61 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       TRADE LAKE              45.69N 92.59W
05/27/2012  M0.55 INCH       BURNETT            WI   TRAINED SPOTTER

            24 HOUR TOTAL

0848 AM     HEAVY RAIN       HIBBING                 47.40N 92.95W
05/27/2012  M1.09 INCH       ST. LOUIS          MN   MESONET

            RAWS

0848 AM     HEAVY RAIN       HAYWARD                 46.01N 91.48W
05/27/2012  M0.90 INCH       SAWYER             WI   MESONET

            RAWRS

0848 AM     HEAVY RAIN       PILLAGER                46.33N 94.48W
05/27/2012  M2.00 INCH       CASS               MN   TRAINED SPOTTER

            LAST NIGHT AND THIS MORNINGS TOTAL

0848 AM     HEAVY RAIN       7 NW BRAINERD           46.43N 94.30W
05/27/2012  M3.08 INCH       CROW WING          MN   CO-OP OBSERVER

0848 AM     HEAVY RAIN       WRENSHALL               46.62N 92.38W
05/27/2012  M1.74 INCH       CARLTON            MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       3 SW BRUNO              46.25N 92.71W
05/27/2012  M0.85 INCH       PINE               MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       PROCTOR                 46.74N 92.23W
05/27/2012  M1.12 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       10 N BRULE              46.70N 91.58W
05/27/2012  M1.50 INCH       DOUGLAS            WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       GRAND RAPIDS            47.23N 93.52W
05/27/2012  M0.90 INCH       ITASCA             MN   TRAINED SPOTTER

            OVERNIGHT

0848 AM     HEAVY RAIN       3 N BRAINERD            46.40N 94.19W
05/27/2012  M3.42 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       5 S HERBSTER            46.76N 91.26W
05/27/2012  M1.10 INCH       BAYFIELD           WI   TRAINED SPOTTER

0848 AM     HEAVY RAIN       2 NE NISSWA             46.52N 94.27W
05/27/2012  M2.26 INCH       CROW WING          MN   TRAINED SPOTTER

0848 AM     HEAVY RAIN       SILVER BAY              47.29N 91.28W
05/27/2012  M0.55 INCH       LAKE               MN   TRAINED SPOTTER

1105 AM     HEAVY RAIN       10 S SUPERIOR           46.55N 92.06W
05/27/2012  M2.81 INCH       DOUGLAS            WI   CO-OP OBSERVER

            AT PATTISON STATE PARK. THE BLACK RIVER IS RUNNING VERY
            HIGH.

&&

CCHRIST
Special weather statement, May 27, 3:00 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
300 PM CDT SUN MAY 27 2012

MNZ010-011-272045-
KOOCHICHING-NORTH ST. LOUIS-
300 PM CDT SUN MAY 27 2012

...THUNDERSTORMS ARE MOVING THROUGH THE RAINY RIVER VALLEY...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND  THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST
OF BIRCHDALE TO 4 MILES NORTH OF ELBOW LAKE...MOVING NORTHEAST AT 40
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEFLY HEAVY
DOWNPOURS UP TO A THIRD OF AN INCH IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  LITTLEFORK AND ASH LAKE BY 305 PM...
  LOMAN AND BUYCK BY 310 PM...
  RAY AND PELLAND BY 315 PM...
  INDUS AND ERICKSBURG BY 320 PM...
  KABETOGAMA BY 325 PM...
  RANIER AND INTERNATIONAL FALLS BY 330 PM...
  ISLAND VIEW BY 335 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4864 9384 4853 9379 4854 9353 4862 9341
      4865 9322 4860 9306 4862 9296 4857 9289
      4854 9264 4850 9262 4846 9271 4845 9250
      4831 9241 4835 9228 4834 9228 4831 9240
      4824 9237 4796 9259 4846 9445 4871 9444

EOM
Special weather statement, May 27, 4:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
420 PM CDT SUN MAY 27 2012

MNZ012-020-021-272215-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
420 PM CDT SUN MAY 27 2012

...A LINE OF THUNDERSTORMS IS MOVING THROUGH THE ARROWHEAD...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BASSWOOD
LAKE TO GREENWOOD LAKE...MOVING EAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO A HALF INCH OF RAIN IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  SNOW BANK LAKE BY 430 PM...
  SAWBILL LANDING AND MURPHY CITY BY 435 PM...
  SEA GULL LAKE BY 455 PM...
  TOFTE AND TACONITE HARBOR BY 500 PM...
  LUTSEN BY 510 PM...
  EAGLE MOUNTAIN BY 515 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4824 9082 4810 9074 4814 9058 4811 9054
      4812 9031 4773 9033 4773 9042 4763 9069
      4746 9101 4747 9174 4820 9171 4812 9168
      4810 9163 4811 9156 4806 9156 4808 9128
      4826 9089

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:22 PM CDTSpecial Weather StatementDLHCarlton, Pine23 min
May 26, 7:55 PM CDTSpecial Weather StatementDLHCarlton35 min
May 26, 8:17 PM CDTSpecial Weather StatementDLHCarlton28 min
May 26, 8:54 PM CDTSpecial Weather StatementDLHCarlton36 min
May 26, 9:22 PM CDTRiver Flood AdvisoryDLHCrow Wing, Morrison36 hr
May 26, 9:38 PM CDTRiver Flood AdvisoryDLHCarlton36 hr
May 26, 10:42 PM CDTSpecial Weather StatementDLHPine33 min
May 27, 12:17 AM CDTSpecial Weather StatementDLHPine43 min
May 27, 12:45 AM CDTSpecial Weather StatementDLHPine45 min
May 27, 1:09 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing51 min
May 27, 1:47 AM CDTSevere Thunderstorm WarningDLHAitkin43 min
May 27, 2:15 AM CDTFlash Flood WarningDLHAitkin, Pine3 hr
May 27, 3:33 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more26 hr
May 27, 3:36 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing4 hr
May 27, 4:32 AM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing4 hr
May 27, 6:29 AM CDTSpecial Marine WarningDLH31 min
May 27, 8:29 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing30 hr
May 27, 9:04 AM CDTSpecial Weather StatementDLHItasca41 min
May 27, 9:07 AM CDTSpecial Weather StatementDLHLake38 min
May 27, 10:04 AM CDTSpecial Weather StatementDLHCook26 min
May 27, 1:49 PM CDTRiver Flood WarningDLHCrow Wing, Morrison11 days
May 27, 1:49 PM CDTRiver Flood WarningDLHCarlton19 hr
May 27, 3:00 PM CDTSpecial Weather StatementDLHKoochiching45 min
May 27, 4:20 PM CDTSpecial Weather StatementDLHCook, Lake55 min
May 27, 6:00 PM CDTSpecial Weather StatementDLHAitkin60 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningDLHPine27 min
May 26, 7:15 PM CDTSpecial Weather StatementDLHWashburn30 min
May 26, 7:35 PM CDTSpecial Weather StatementDLHDouglas25 min
May 26, 7:47 PM CDTSpecial Weather StatementDLHSawyer28 min
May 26, 8:04 PM CDTSpecial Weather StatementDLHBayfield26 min
May 26, 8:13 PM CDTSpecial Weather StatementDLHSawyer32 min
May 26, 8:40 PM CDTSpecial Weather StatementDLHPrice35 min
May 26, 8:48 PM CDTSpecial Weather StatementDLHSawyer27 min
May 26, 9:01 PM CDTSpecial Weather StatementDLHBayfield29 min
May 26, 9:14 PM CDTSpecial Weather StatementDLHSawyer31 min
May 26, 9:39 PM CDTSpecial Weather StatementDLHAshland, Bayfield36 min
May 26, 9:48 PM CDTSpecial Weather StatementDLHDouglas27 min
May 26, 10:18 PM CDTSpecial Weather StatementDLHAshland27 min
May 26, 11:14 PM CDTSpecial Weather StatementDLHBurnett, Sawyer, Washburn46 min
May 26, 11:38 PM CDTSpecial Weather StatementDLHBurnett, Price, Sawyer, Washburn52 min
May 27, 12:12 AM CDTSpecial Weather StatementDLHSawyer33 min
May 27, 12:29 AM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn31 min
May 27, 12:50 AM CDTSpecial Weather StatementDLHIron25 min
May 27, 12:57 AM CDTSpecial Weather StatementDLHPrice33 min
May 27, 1:26 AM CDTSpecial Weather StatementDLHSawyer19 min
May 27, 1:29 AM CDTSpecial Weather StatementDLHPrice16 min
May 27, 1:48 AM CDTSpecial Weather StatementDLHDouglas27 min
May 27, 2:11 AM CDTSpecial Weather StatementDLHDouglas34 min
May 27, 2:41 AM CDTSpecial Weather StatementDLHAshland, Bayfield, Iron34 min
May 27, 3:02 AM CDTSpecial Weather StatementDLHDouglas28 min
May 27, 3:55 AM CDTSpecial Weather StatementDLHAshland, Bayfield, Iron65 min
May 27, 6:10 AM CDTSpecial Weather StatementDLHBayfield20 min
May 27, 7:28 AM CDTAreal Flood WarningDLHAshland, Bayfield, Douglas8 hr
May 27, 5:57 PM CDTSpecial Weather StatementDLHWashburn63 min
May 27, 6:32 PM CDTSevere Thunderstorm WarningDLHBurnett58 min

Nearby

Areal Flood Warnings in Wisconsin, 2012Areal Flood Warnings in Minnesota, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.